Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Miami, FL

October 7, 2013Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Oct 7, 2013, 2:39 PM EDT for Palm Beach County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2013, 2:39 PM EDT (18:39 UTC)
Expired
Oct 7, 2013, 3:45 PM EDT
In force
66 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS82 KMFL 071839
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT MON OCT 7 2013

FLZ066>068-071945-
HENDRY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 
239 PM EDT MON OCT 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR PALM BEACH 
COUNTY...SOUTHEASTERN HENDRY COUNTY...FOR GUSTY WINDS OF AROUND 45 
MPH...

* UNTIL 345 PM EDT

* AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OKEECHOBEE
  TO 4 MILES SOUTHWEST OF PORT MAYACA TO 5 MILES SOUTHEAST OF BELLE
  GLADE TO HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT
  20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  CANAL POINT...
  LION COUNTRY SAFARI...
  THE ACREAGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF AROUND 45 MPH. THESE 
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND 
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE 
STORM PASSES.

LAT...LON 2633 8029 2633 8088 2631 8088 2631 8090
      2662 8070 2681 8070 2687 8063 2696 8061
      2696 8017 2677 8015
TIME...MOT...LOC 1839Z 252DEG 18KT 2724 8079 2695 8064
          2664 8060 2647 8074

$$
SI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:29 PM EDT, 10 minutes earlier.

Area forecast discussion, Oct 7, 2:29 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT MON OCT 7 2013

...DRIER WEATHER ON THE WAY FOR LATE THIS WEEK INTO THIS WEEKEND...

.SHORT TERM...
LOW PRESSURE (REMNANTS OF KAREN) OVER THE BIG BEND OF FLORIDA
EARLY THIS AFTERNOON WILL MOVE SLOWLY EAST ACROSS NORTH FLORIDA
TONIGHT AND SHOULD BE OVER THE WESTERN ATLANTIC WATERS ON TUESDAY.
A COLD FRONT EXTENDING SOUTHWEST INTO THE EASTERN GULF OF MEXICO FROM
THE LOW WILL ALSO CONTINUE TO MOVE SLOWLY EAST INTO CENTRAL FLORIDA
BY TUESDAY.

THIS WEATHER PATTERN WILL KEEP A SOUTHWEST STEERING FLOW OVER
SOUTH FLORIDA THIS AFTERNOON INTO TUESDAY ALLOWING FOR THE SHOWERS
AND THUNDERSTORMS OVER SOUTH FLORIDA TO MOVE EAST NORTHEAST THIS
AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. SO THE HIGHEST POPS
WILL REMAIN OVER THE EAST COAST METRO AREAS FOR REST OF THIS
AFTERNOON AND AGAIN ON TUESDAY.

ON WEDNESDAY...THE LOW WILL CONTINUE TO MOVE SLOWLY EAST INTO THE WESTERN
ATLANTIC WATERS...AS THE COLD FRONT MOVES SLOWLY SOUTHEAST THROUGH SOUTH
FLORIDA. THIS WILL ALLOW FOR THE STEERING FLOW ON WEDNESDAY TO BE
MORE IN A WEST TO NORTHWEST DIRECTION OVER SOUTH FLORIDA WHICH IN
TURN WILL FOCUS THE BEST COVERAGE OF SHOWERS AND THUNDERSTORMS
OVER THE SOUTHEASTERN AREAS. HOWEVER...THE POPS OVER MOST OF SOUTH
FLORIDA WILL IN THE SLIGHT RANGE DUE TO THE DRY AIR WORKING INTO
THE AREA FROM THE NORTH. THE ONLY AREA THAT WILL SEE LOW CHANCE POPS
WILL BE OVER THE SOUTHEAST PORTION OF SOUTH FLORIDA.

THERE COULD ALSO BE SOME PATCHY FOG OVER THE INTERIOR AND WEST
COAST METRO AREAS LATE TONIGHT AND AGAIN LATE TUESDAY NIGHT...DUE
TO THE LIGHT WINDS AND TROPICAL MOISTURE IN PLACE. SO HAVE ADDED
PATCHY FOG WORDING TO THE ZONES FOR INTERIOR AND WEST COAST METRO
AREAS OF SOUTH FLORIDA FOR LATE TONIGHT AND AGAIN FOR LATE TUESDAY
NIGHT.

.LONG TERM...
THE FRONT SHOULD CONTINUE TO MOVE SOUTHEAST INTO THE FLORIDA KEYS
LATE THIS WEEK BEFORE WASHING OUT THIS WEEKEND...AS HIGH PRESSURE
BUILDS INTO THE SOUTHEASTERN UNITED STATES. THIS WILL KEEP THE
DRY AIR IN PLACE OVER SOUTH FLORIDA LATE THIS WEEK INTO THIS
WEEKEND. SO WILL KEEP THE WEATHER DRY OVER SOUTH FLORIDA DURING
THIS TIME.

&&

.MARINE...
THE WINDS OVER THE LOCAL WATERS OF SOUTH FLORIDA WILL BE FROM THE
SOUTHWEST DIRECTION TONIGHT INTO TUESDAY BEFORE SWINGING TO A
WEST TO NORTHWEST DIRECTION ON WEDNESDAY. THE WINDS WILL THEN
CONTINUE TO SWING TO A NORTHEAST TO EAST DIRECTION BY LATE THIS
WEEK INTO THIS WEEKEND. THE SPEEDS WILL BE 10 TO 15 KNOTS TONIGHT
BEFORE SLOWLY DECREASING TO 10 KNOTS OR LESS BY TUESDAY INTO THIS
WEEKEND. SO THE SEAS WILL REMAIN BELOW 3 FEET TONIGHT INTO THIS
WEEKEND IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  90  72  89 / 40 40 20 20
FORT LAUDERDALE  77  90  74  89 / 40 50 30 30
MIAMI            76  90  74  90 / 30 50 30 30
NAPLES           76  87  71  87 / 20 30 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...13/SI
Hazardous weather outlook, Oct 7, 3:57 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
357 AM EDT MON OCT 7 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
357 AM EDT MON OCT 7 2013

...SCATTERED THUNDERSTORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
TODAY...ESPECIALLY ALONG THE EAST COAST THROUGH THE AFTERNOON AND
EVENING HOURS. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING AND
PERIODS OF HEAVY RAIN. ANY STORM THAT DOES DEVELOP COULD PRODUCE
WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FOR MUCH OF THE UPCOMING
WEEK, MAINLY DURING THE AFTERNOON AND EVENING HOURS. DRIER AIR IS
FORECAST TO RETURN TO THE LOCAL AREA BY THE WEEKEND IN THE WAKE OF
A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Oct 7, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT MON OCT 7 2013

FLZ066>068-071945-
HENDRY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
239 PM EDT MON OCT 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR PALM BEACH
COUNTY...SOUTHEASTERN HENDRY COUNTY...FOR GUSTY WINDS OF AROUND 45
MPH...

* UNTIL 345 PM EDT

* AT 235 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OKEECHOBEE
  TO 4 MILES SOUTHWEST OF PORT MAYACA TO 5 MILES SOUTHEAST OF BELLE
  GLADE TO HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT
  20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  CANAL POINT...
  LION COUNTRY SAFARI...
  THE ACREAGE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF AROUND 45 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2633 8029 2633 8088 2631 8088 2631 8090
      2662 8070 2681 8070 2687 8063 2696 8061
      2696 8017 2677 8015
TIME...MOT...LOC 1839Z 252DEG 18KT 2724 8079 2695 8064
          2664 8060 2647 8074

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 2:02 PM EDTSpecial Marine WarningMFL28 min
Oct 7, 2:37 PM EDTSpecial Marine WarningMFL23 min
Oct 7, 2:47 PM EDTSpecial Weather StatementMFLBroward58 min
Oct 7, 3:53 PM EDTSpecial Marine WarningMFL52 min
Oct 7, 4:18 PM EDTSpecial Marine WarningMFL57 min
Oct 7, 4:30 PM EDTSpecial Marine WarningMFL30 min
Oct 7, 6:16 PM EDTSpecial Weather StatementMFLBroward29 min
Oct 7, 6:56 PM EDTSpecial Weather StatementMFLBroward34 min
Oct 7, 7:01 PM EDTSpecial Marine WarningMFL59 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.